Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Treatment for abdominal pain and back pain despite taking Tylenol?

User rating for this question
Very Good
Answered by
Practicing since : 2004
Answered : 816 Questions
HI : I'm a fifty year old woman in pretty good health except for two back surgeries for disc herniatiions 20 years ago (but Idon't get those symptoms since). About two days ago, I woke up with pain in lower abdomen and back on both sides and around the groin - sort of flanking around the groin. I hadn't had a period in six months, as the period started again that day, but it's very severe. My period's almost stopped today, and the pain is just worsening (heat doesn't help at all). I took tylonol, but that didn't help. Not sure what to take; it's burning and severe, not achy. I thought my sacrioliac joint had seized up and went to shiatsu today, but it made it worse.
Posted Sat, 8 Mar 2014 in Menstruation and Miscarriage
Answered by Dr. Monika Choudhary 1 hour later
Brief Answer: ultrasound abdomen and gynae checkup Detailed Answer: Hi, Welcome to healthcare Magic! You are experiencing climacteric that is the transition phase to menopause. The bleeding during this priod is irregular in respect to timing, amount-heavy or nominal and pain. You should take a combination of antispasmodic medicines and paracetamol for relief. Simultaneously you must get an ultrasound of the abdomen and get evaluated by a local gynecologist and if needed a per speculum vaginal examination to rule out other possibilities like malignancy etc. I hope the advise would be informative and useful for you. Take Care!
Above answer was peer-reviewed by
Follow-up: Treatment for abdominal pain and back pain despite taking Tylenol? 24 minutes later
Thank you Dr. Choudhary. So it's not then a kidney problem? I thought of that because it's in the abdomen/groin (kidney stones?) as well. Does this menopause thing often last several days? Oh dear..
Answered by Dr. Monika Choudhary 26 minutes later
Brief Answer: Get USG scan done Detailed Answer: Hello, Welcome back. You can have pain due to dysmenorrhea, colitis, ureteric stones. If it is relieved with antispasmodic medication then it can be due to dysmenorrhea. Due to renal stones pain is in specific site- either in right side or left side ; to have generalised pain is very rare to be occurred. But still to rule out pathology get USG whole abdomen done & consult your doctor for local examination. Climacteric to menopause can continue for 1 to 2 years. I will be available for your further queries. Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor